Alert archive / California / Frost Advisories in 2010
Frost Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 3, 2010, 2:22 PM PDT. It took effect at May 4, 2010, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 2:22 PM PDT (21:22 UTC)
- In effect from
- May 4, 2010, 1:00 AM PDT
- Expired
- May 4, 2010, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS76 KEKA 032122 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 222 PM PDT MON MAY 3 2010 CAZ003-004-041400- /O.NEW.KEKA.FR.Y.0011.100504T0800Z-100504T1400Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 222 PM PDT MON MAY 3 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PDT TUESDAY. * FROST WILL FORM AFTER MIDNIGHT AND PERSIST UNTIL SHORTLY AFTER SUNRISE. * THE MOST PREVALENT REGIONS FOR FROST WILL BE IN VALLEYS AND DRAINAGES. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FROST. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
809 WWUS76 KEKA 032125 AAA NPWEKA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 225 PM PDT MON MAY 3 2010 CAZ003-004-041500- /O.EXT.KEKA.FR.Y.0011.100504T0800Z-100504T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 225 PM PDT MON MAY 3 2010 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM PDT TUESDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 1 AM TO 8 AM PDT TUESDAY. * FROST WILL FORM AFTER MIDNIGHT AND PERSIST UNTIL SHORTLY AFTER SUNRISE. * THE MOST PREVALENT REGIONS FOR FROST WILL BE IN VALLEYS AND DRAINAGES. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FROST. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
287 WWUS76 KEKA 041014 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 AM PDT TUE MAY 4 2010 CAZ004-042315- /O.NEW.KEKA.FZ.A.0002.100505T0800Z-100505T1600Z/ /O.CON.KEKA.FR.Y.0011.000000T0000Z-100504T1500Z/ UPPER TRINITY RIVER- 314 AM PDT TUE MAY 4 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * FROST WILL PERSIST UNTIL SHORTLY AFTER SUNRISE THIS MORNING. ANOTHER COLD NIGHT TONIGHT INTO WEDNESDAY MORNING WITH TEMPERATURES EXPECTED TO DROP BELOW FREEZING. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FROST. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ003-041500- /O.CON.KEKA.FR.Y.0011.000000T0000Z-100504T1500Z/ NORTH COAST INTERIOR- 314 AM PDT TUE MAY 4 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * FROST WILL WILL PERSIST UNTIL SHORTLY AFTER SUNRISE. * THE MOST PREVALENT REGIONS FOR FROST WILL BE IN VALLEYS AND DRAINAGES. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FROST. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
065 WWUS76 KEKA 041511 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 811 AM PDT TUE MAY 4 2010 CAZ004-050415- /O.EXP.KEKA.FR.Y.0011.000000T0000Z-100504T1500Z/ /O.CON.KEKA.FZ.A.0002.100505T0800Z-100505T1600Z/ UPPER TRINITY RIVER- 811 AM PDT TUE MAY 4 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ003-041615- /O.EXP.KEKA.FR.Y.0011.000000T0000Z-100504T1500Z/ NORTH COAST INTERIOR- 811 AM PDT TUE MAY 4 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 3, 5:32 AM PDT, 8 hours 50 minutes earlier.
Area forecast discussion, May 3, 5:32 AM PDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 532 AM PDT MON MAY 3 2010 .SYNOPSIS...THE TAIL END OF A WEAK FRONTAL SYSTEM WILL MOVE ACROSS THE REGION TODAY BRINGING A CHANCE OF LIGHT RAIN TO AREAS NORTH OF MENDOCINO COUNTY. HIGH PRESSURE WILL REBUILD INTO THE REGION IN THE WAKE OF THE FRONT WITH DRY WEATHER EXPECTED BEGINNING BY THE MIDDLE OF THE WEEK. && .DISCUSSION...AN UPPER LEVEL DISTURBANCE MOVING OVER THE RIDGE WILL PUSH THE TAIL END OF A FRONT ACROSS NW CA TODAY. SCHC POPS IN SRN HUMBOLDT AND TRINITY COUNTY INCREASE HEADING N WITH GREATEST CHCS OF PRECIP ALONG THE ORCA BORDER. CONTINUE TO EXPECT RAINFALL TOTALS OF A TENTH OF AN INCH OR TWO MAINLY OVER DEL NORTE COUNTY. THIS SYSTEM WILL MOVE OFF TO THE E BY TUE MORNING BUT MODELS IN GOOD AGREEMENT IN A SECONDARY SURGE OF ENERGY DIVING DOWN THE E HALF OF THE UPPER RIDGE OFFSHORE. LATEST MODEL SOLUTIONS SHOW THIS SECONDARY IMPULSE MOVING ASHORE BY WED MORNING WELL N OF CWA BEFORE MOVING ESE AS IT MOVES FURTHER INLAND. LIMITED MOISTURE AND THE NORTHERN TRAJECTORY OF THIS SYSTEM WILL LIMIT POPS TO A SHOWER OR TWO. THE MAIN FCST CHALLENGE WITH THIS FEATURE IS THE POTENTIAL FOR FROST/FREEZE WED MORNING. MODEL CONSENSUS IS FOR A FAIRLY ZONAL FLOW ACROSS THE W COAST FOR THE SECOND HALF OF THE WEEK WITH MINOR PERTURBATIONS MOVING QUICKLY ACROSS THE REGION. LIMITED MOISTURE AND QUICK MOVEMENT OF THESE DISTURBANCES WILL INHIBIT PRECIP ALTHOUGH A SHOWER OR TWO CANNOT BE RULED OUT. PRECIP CHCS BEGIN TO INCREASE HEADING INTO THE WEEKEND AS A TROUGH DEEPENS OVER THE E PAC. MODEL SOLUTIONS DIFFER IN RESPECT TO TIMING AND INTENSITY BUT A WETTER AND COOLER PATTERN IS IN STORE HEADING INTO NEXT WEEK. BC && .AVIATION...12Z MONDAY-12Z TUESDAY...AREAS OF MVFR CEILINGS WILL PERSIST THROUGH AT LEAST 21Z TODAY ALONG THE COAST MAINLY NORTH OF KACV AHEAD OF AND ALONG A A WEAK COLD FRONT. SOME LIGHT RAIN OR SHOWERS MAY ALSO DEVELOP...PRIMARILY NORTH OF CAPE MENDOCINO. CEILINGS WILL TREND HIGHER AND BECOME LARGELY VFR FROM MID AFTERNOON THROUGH EVENING...ALTHOUGH LOCAL MVFR CEILINGS WILL STILL BE POSSIBLE ESPECIALLY NEAR HUMBOLDT BAY. VFR WILL PREVAIL THROUGH THE TAF PERIOD IN INTERIOR LOCALES. WIND SPEEDS WILL BE WEAKER TODAY...ALTHOUGH SOME LOCALLY GUSTY CONDITIONS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING BEHIND THE FRONTAL BOUNDARY. BETTWY && .MARINE...NORTH WINDS CONTINUE TO DIMINISH EARLY THIS MORNING AND WILL REMAIN MUCH WEAKER THROUGH THE DAY...ALTHOUGH GUSTS TO 25 KT WILL STILL BE POSSIBLE OVER THE SOUTHERN WATERS. THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN LATE TONIGHT INTO EARLY TUESDAY...AND GALE FORCE CONDITIONS ARE POSSIBLE OVER ALL BUT THE NORTHERN INNER WATERS LATE TUESDAY MORNING THROUGH WEDNESDAY EVENING. WE HOISTED A GALE AND HAZARDOUS SEAS WATCH FOR THIS PERIOD...EXCEPT FOR ZONE 450 WHERE WINDS SHOULD REMAIN BELOW 35KT. SEAS WILL BE MAINLY WIND DRIVEN...WITH STEEP WIND WAVES IN EXCESS OF 11 TO 12 FT POSSIBLE... ESPECIALLY OVER THE SOUTHERN OUTER WATERS WHERE CONFIDENCE IN A PROLONGED GALE EVENT IS HIGHEST. BETTWY && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZARDOUS SEAS WATCHES FROM TUE MORNING THROUGH WED EVENING FOR PZZ455-470-475. SCA UNTIL TUE MORNING FOR PZZ455-475. SCA FROM MIDNIGHT TONIGHT THROUGH WED FOR PZZ450. SCA FROM 6 PM PDT TONIGHT THROUGH TUE EVENING FOR PZZ470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 3, 5:36 AM PDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 536 AM PDT MON MAY 3 2010 CAZ001>004-076-041245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 536 AM PDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UNSEASONABLY COLD AIRMASS OVER THE REGION COMBINED WITH MOSTLY CLEAR SKIES OVERNIGHT TUE WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S ALONG THE COAST WITH MID 30S TO BELOW FREEZING TEMPERATURES OVER THE INTERIOR BY WED MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:53 AM PDT | Gale Watch | EKA | 24 hr | |
| May 3, 2:53 AM PDT | Hazardous Seas Watch | EKA | 24 hr | |
| May 3, 2:51 PM PDT | Gale Warning | EKA | 36 hr | |
| May 3, 2:51 PM PDT | Hazardous Seas Warning | EKA | 60 hr |
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.